MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC NAVLOCK UNIV BLUE; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC NAVLOCK UNIV BLUE; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 9736061
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned device indicated that the device wouldn't wouldn't fully mate with each other.There was visible galling on the receiving bore of the tracker that aligns with the damage on the drill bit.When a known good instrument was inserted into the tracker, there was now a slight resistance when inserting into the tracker.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation device being used for a sacroiliac and thoracolumbar procedure.It was reported the drill bit does not fit easily into the blue tracker.It was noted marring could be seen on the shaft of the bit.This issue occurred intraoperatively and caused a less than one-hour surgical delay.There was no reported impact on patient outcome.Additional information received from a manufacturer representative reported the drill bit and tracker were locked up.The manufacturer representative was not able to determine how locked up the devices were since they were still in the sterile field.Additional information received from a manufacturer representative reported that the surgeon was using the blue tracker with the a drill and the bit started binding up on the tracker which caused the tracker to not spin freely.The instruments were removed from the patient and a mallet was used to separate the bit from the tracker.

Brand Name
NAVLOCK UNIV BLUE
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key8480431
Report Number1723170-2019-01527
Device Sequence Number11171106
Product Code OLO
UDI-Device Identifier00763000123185
UDI-Public00763000123185
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K050438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9736061
Device Catalogue Number9736061
Device Lot Number180921
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2019
Initial Report FDA Received Date04/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR
Patient Weight90